Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 22, NWS Midland/Odessa, TX

March 26, 2014Loving County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 26, 2014, 4:00 AM CDT for Loving County, Texas. It took effect at Mar 26, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2014, 4:00 AM CDT (09:00 UTC)
In effect from
Mar 26, 2014, 1:00 PM CDT
Expired
Mar 26, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

County Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS84 KMAF 260900
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CDT WED MAR 26 2014

...RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON FOR MINIMUM
RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND
HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS... VAN
HORN/HWY 54 CORRIDOR... DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO
PLAINS... AND PORTIONS OF THE UPPER TRANS PECOS...

...FIRE WEATHER WATCH HAS BEEN ISSUED THURSDAY FOR MINIMUM RH OF
15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH
FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

.A SURFACE TROUGH WILL PUSH EAST TODAY WITH VERY DRY AIR BEHIND IT.
MINIMUM RH OF 15 PERCENT CAN BE EXPECTED WEST OF A HOBBS TO
MARATHON LINE.  20FT WINDS WEST OF THE TROUGH WILL EXCEED CRITERIA
ACROSS THE GUADALUPE... DELAWARE... AND DAVIS MOUNTAINS AND NEARBY
PLAINS.  THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR
THESE LOCATIONS THIS AFTERNOON SO A RED FLAG WARNING HAS BEEN ISSUED.
THE TROUGH WILL MOVE ACROSS THE REST OF THE REGION THURSDAY WITH A
GUSTY WEST WIND PUSHING DRY AIR ACROSS THE AREA.  THIS MAY CREATE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THURSDAY SO A WATCH HAS 
BEEN ISSUED.

NMZ114-115-TXZ057>059-074-258-262200-
/O.NEW.KMAF.FW.W.0022.140326T1800Z-140327T0100Z/
/O.NEW.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
400 AM CDT WED MAR 26 2014 /300 AM MDT WED MAR 26 2014/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW 
MEXICO PLAINS... VAN HORN REGION... AND UPPER TRANS PECOS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING. 

* WIND...SOUTHWEST 20 TO 35 MPH IN THE MOUNTAINS.  SOUTHWEST 15 TO 
  25 MPH IN THE PLAINS.

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING... AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS
WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-
DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-080-262200-
/O.NEW.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
400 AM CDT WED MAR 26 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF 
WEST TEXAS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* WIND...15 TO 25 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
229 
WWUS84 KMAF 261936
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT WED MAR 26 2014

...RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON FOR
MINIMUM RH OF 15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR
GREATER... AND HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS
MOUNTAINS... VAN HORN/HWY 54 CORRIDOR... DAVIS MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS... AND PORTIONS OF THE UPPER TRANS
PECOS...

...FIRE WEATHER WATCH HAS BEEN ISSUED THURSDAY FOR MINIMUM RH OF
15 PERCENT OR LESS... 20FT WINDS OF 20 MPH OR GREATER... AND HIGH
FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

.A LEE SURFACE TROUGH EXTENDING SOUTH THROUGH EASTER NEW MEXICO
HAS RESULTED IN GUSTY SOUTHWEST WINDS THIS AFTERNOON. RH/S
CONTINUE TO DECREASE THIS AFTERNOON AND SOME AREAS ACROSS WESTERN
PORTIONS OF WEST TEXAS MAY DROP TO CRITICAL THRESHOLDS THROUGH
THIS EVENING AND THE RED FLAG WARNING REMAINS IN EFFECT. THE
SURFACE TROUGH WILL MOVE ACROSS THE REST OF THE REGION THURSDAY
WITH A GUSTY WEST WIND PUSHING DRY AIR ACROSS THE AREA. THIS MAY
CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS THURSDAY SO A
WATCH HAS BEEN ISSUED.

NMZ114-115-TXZ057>059-074-258-270100-
/O.CON.KMAF.FW.W.0022.000000T0000Z-140327T0100Z/
/O.CON.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
236 PM CDT WED MAR 26 2014 /136 PM MDT WED MAR 26 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... VAN HORN
REGION... AND UPPER TRANS PECOS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE AND DAVIS MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...
VAN HORN REGION... AND UPPER TRANS PECOS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 35 MPH IN THE MOUNTAINS. SOUTHWEST 15 
  TO 25 MPH IN THE PLAINS. 

* HUMIDITY...10 TO 15 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RED FLAG WARNING... AVOID THE USE OF OPEN FLAMES OR ANY
ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL
HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN
WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045>048-050>053-060>063-067>070-075-080-270100-
/O.CON.KMAF.FW.A.0017.140327T1500Z-140328T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-
236 PM CDT WED MAR 26 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
MOST OF WEST TEXAS...

* WIND...15 TO 25 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:45 AM CDT, 15 minutes earlier.

Area forecast discussion, Mar 26, 3:45 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CDT Wed Mar 26 2014

.DISCUSSION...
Rain is moving through the area this morning as expected,
unfortunately rainfall amounts are not much to shout about with
generally a few hundredths of an inch being recorded at most
locations and no one seeing much more than a quarter of an inch.
This activity will pass east today and stronger mid level winds
behind the trough will mix into the Guadalupe Mountains beginning
late this afternoon. Strong winds will probably be sporadic
through the evening and overnight hours, then should increase
and become more consistent on Thursday as a second upper trough
moves through.

Winds relax Friday with the arrival of a very dampened upper
ridge. The ridge is being affected by an upper trough moving
across the northern tier of states, and this trough will push a
weak front into the CWA late Friday into Saturday. Temperatures
will only be cooled about 5 degrees and warmer weather quickly
returns on Sunday. Another weak cold front arrives Monday, but the
next significant upper trough is not expected until the middle of
next week which may be our next chance for rain.

Hennig

&&

.FIRE WEATHER...
Surface trough/dryline pushes east today with very dry air behind
it.  Minimum RH below 15 percent expected generally west of a Hobbs
to Fort Stockton line.  20ft winds will easily exceed 20 mph across
the Guadalupe... Delaware... and Davis Mtns... with more marginal
winds across SE NM plains and Upper Trans Pecos.  With above normal
temperatures this afternoon the fire danger will be high.  Will
issue a Red Flag Warning this afternoon for these location.
Thursday will be a bigger fire wx day as a west wind sweeps across
the region with dry and windy conditions for most of the region.
Will issue a Fire Wx Watch for all but along the Rio Grande Thursday.
Dry conditions will continue into Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 77  50  79  50  /  10   0   0   0
BIG SPRING TX              74  54  82  52  /  20  10   0   0
CARLSBAD NM                79  53  79  50  /   0   0   0   0
DRYDEN TX                  77  53  89  55  /  10  10   0   0
FORT STOCKTON TX           82  52  82  52  /  10   0   0   0
GUADALUPE PASS TX          69  46  69  45  /   0   0   0   0
HOBBS NM                   75  49  77  48  /  10   0   0   0
MARFA TX                   74  43  75  43  /  10   0   0   0
MIDLAND INTL AIRPORT TX    77  51  80  50  /  10   0   0   0
ODESSA TX                  78  52  80  52  /  10   0   0   0
WINK TX                    82  49  81  50  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Thursday morning through Thursday
     afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
     County.

     RED FLAG WARNING from Noon today to 7 PM MDT this evening FOR
     THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

TX...FIRE WEATHER WATCH from Thursday morning through Thursday
     evening FOR THE FOLLOWING ZONES... Andrews...Borden...
     Crane...Davis/Apache Mountains Area...Dawson...Ector...
     Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

     HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

     RED FLAG WARNING from 1 PM CDT /Noon MDT/ this afternoon to 8 PM
     CDT /7 PM MDT/ this evening FOR THE FOLLOWING ZONES...
     Davis/Apache Mountains Area...Guadalupe Mountains...
     Loving...Reeves County and Upper Trans Pecos...Van Horn and
     Highway 54 Corridor.

&&

72/10
Hazardous weather outlook, Mar 25, 2:28 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT TUE MAR 25 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
228 PM CDT TUE MAR 25 2014 /128 PM MDT TUE MAR 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE GUADALUPE
MOUNTAINS TO THE BIG BEND THEN CHANCES INCREASE AND SHIFT EAST
OVERNIGHT INTO WEDNESDAY MORNING.  HIGHEST CHANCES REMAIN ACROSS
SOUTHEAST NEW MEXICO AND NORTHERN PERMIAN BASIN.  THESE STORMS ARE
NOT EXPECTED TO BECOME SEVERE... BUT ANY STORM THAT DEVELOPS MAY
PRODUCE BRIEF GUSTY WIND...SMALL HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE FROM THE WEST WEDNESDAY AND HIGH WINDS ARE
LIKELY TO OCCUR ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING.  A HIGH WIND WATCH IS IN EFFECT FOR THIS
AREA.  IN ADDITION...ELEVATED FIRE WEATHER CONCERNS WILL BE
POSSIBLE ACROSS MUCH OF THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION TONIGHT ALONG AND
NORTH OF A VAN HORN TO BIG LAKE LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:46 AM CDTHigh Wind WarningMAFEddy39 hr
Mar 26, 4:00 AM CDTFire Weather WatchMAF24 hr

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.